Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 10, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at May 27, 2017, 4:44 PM CDT for 10 counties in Texas; Cimarron County, Oklahoma. It took effect at May 27, 2017, 9:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2017, 4:44 PM CDT (21:44 UTC)
- In effect from
- May 27, 2017, 9:00 PM CDT
- Expired
- May 28, 2017, 2:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 52 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4238 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669 WWUS74 KAMA 272144 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 444 PM CDT Sat May 27 2017 OKZ001-TXZ001-006-280700- /O.NEW.KAMA.WI.Y.0010.170528T0200Z-170528T0700Z/ Cimarron-Dallam-Hartley- Including the cities of Boise City, Keyes, Dalhart, Hartley, and Channing 444 PM CDT Sat May 27 2017 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM CDT SUNDAY... The National Weather Service in Amarillo has issued a Wind Advisory...which is in effect from 9 PM this evening to 2 AM CDT Sunday. * Timing...Late this evening after sunset through 2 AM. * Winds...north 30 to 39 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
304 WWUS74 KAMA 280252 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 952 PM CDT Sat May 27 2017 TXZ007-008-011>013-016>018-280700- /O.EXA.KAMA.WI.Y.0010.000000T0000Z-170528T0700Z/ Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall- Armstrong- Including the cities of Dumas, Borger, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, and Claude 952 PM CDT Sat May 27 2017 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT SUNDAY... The National Weather Service in Amarillo has issued a Wind Advisory...which is in effect until 2 AM CDT Sunday. * Timing...Late this evening after sunset through 2 AM. * Winds...north 30 to 40 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. * Winds...north 30 to 40 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ OKZ001-TXZ001-006-280700- /O.CON.KAMA.WI.Y.0010.000000T0000Z-170528T0700Z/ Cimarron-Dallam-Hartley- Including the cities of Boise City, Keyes, Dalhart, Hartley, and Channing 952 PM CDT Sat May 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT SUNDAY... * Timing...Late this evening after sunset through 2 AM. * Winds...north 30 to 40 mph with gusts up to 55 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
604 WWUS74 KAMA 280354 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1054 PM CDT Sat May 27 2017 OKZ003-TXZ004-005-009-010-280700- /O.NEW.KAMA.HW.W.0005.170528T0354Z-170528T0700Z/ Beaver-Ochiltree-Lipscomb-Roberts-Hemphill- Including the cities of Beaver, Forgan, Perryton, Booker, Higgins, Follett, Miami, and Canadian 1054 PM CDT Sat May 27 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT SUNDAY... The National Weather Service in Amarillo has issued a High Wind Warning...which is in effect until 2 AM CDT Sunday. * Timing...Until 2 AM CDT Sunday morning. * Winds...north 30 to 40 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ OKZ001-TXZ001-006>008-011>013-016>018-280700- /O.CON.KAMA.WI.Y.0010.000000T0000Z-170528T0700Z/ Cimarron-Dallam-Hartley-Moore-Hutchinson-Oldham-Potter-Carson- Deaf Smith-Randall-Armstrong- Including the cities of Boise City, Keyes, Dalhart, Hartley, Channing, Dumas, Borger, Vega, Amarillo, Panhandle, White Deer, Hereford, Canyon, and Claude 1054 PM CDT Sat May 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT SUNDAY... * Timing...through 2 AM. * Winds...north 25 to 35 mph with gusts up to 35 mph. * Impacts...Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibilities... and cause flying debris. Light outdoor objects could be moved by the strong winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Schneider
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 27, 4:31 PM CDT, 13 minutes earlier.
Area forecast discussion, May 27, 4:31 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
431 PM CDT Sat May 27 2017
.DISCUSSION...
Shortwave trough over south central CO will track southeast across
the northern Panhandles. Large scale forcing will allow for storms
to develop over the mountains to the west and will continue to
track east. Post frontal stratus deck will continue to erode with
daytime heating. Steep mid level laps rates will allow for
sufficient MLCAPE values 500-1500 J/kg along with effective shear
values of 40-50 kts. This will provide support for isolated to
scattered supercells capable of producing large hail (ping pong
ball) and damaging winds up to 75 mph around sunset. This threat
should diminish around midnight, as the cold front will move
through and daytime heating will be gone.
Strong northerly winds with the cold front will be expected. There
will be a brief period where we expect the winds in Cimarron,
Dallam, and Hartley counties to meet Advisory criteria. Therefore
have issued a Wind Advisory for these counties from 9pm through
2am. Again, these strong winds may only be short lived about 1 to
3 hours within this time period. All other areas will see a good
northerly wind push, but the areas further away from the
northwest Panhandles should expect lighter, albeit gusty, winds.
Expected sustained winds 15-30 mph with gusts up to 40 mph is
possible across most areas, while the northwest is expected to
see sustained 30-40 mph and gusts up to 55mph.
As the cold front exits the area, lighter northerly winds will
remain for Sunday, and daytime highs will be in the mid 70s to low
80s. No precipitation is expected on Sunday. Precipitation
chances look to return to the western Panhandles on Monday as an
upper level low dives down across southern CA and will begin to
pump up moisture from the gulf. This low is expected to be
cut off from the main flow to the west of the Panhandles,
continuing to feed the area moisture through at least Saturday. As
the low attempts to eject east over the next weekend there may
still be some showers and storms from northwesterly flow behind,
with the central and eastern Panhandles looking to be more
favorable for storm activity.
Weber
&&
.AVIATION...
KGUY may start for a brief period at MVFR conditions for the 18Z
TAF period. These brief MVFR conditions may occur at KGUY where
current obs and satellite trends have kept cigs around 2 kft all
morning to now. Eventually getting toward 20Z Saturday, all TAF
sites will be at VFR conditions. For a brief window between 00Z to
around 06Z Sunday, winds will be quite gusty out of the north
along and just behind the front with sustained winds around 20-25
kts with gusts as high as 35 kts possible. Although not mentioned,
LLWS may also be an issue at this time and will be updated with
the next TAF package. VCSH conditions along with a system just to
the north of the area may impact KGUY as well. Otherwise after 06Z
Sunday, VFR conditions will continue with winds subsiding to
10-15 kts out of the north with clearing skies.
Meccariello
&&
.FIRE WEATHER...
Elevated fire weather conditions expected across
Deaf Smith and Oldham Counties this afternoon and evening. 20ft
winds in the 15-20mph range along with relative humidities in the
single digits to low teens will promote elevated fire conditions.
In the event fires do start up there will be a strong wind shift
out of the north late this evening as a cold front moves south
across the Panhandles. Winds could be as strong as sustained 30mph
with gusts up to 40 mph out of the north. This is expected to
occur between 9pm and 1am tonight. At these points the relative
humidity values should start to come up and the elevated Fire
Weather threat will be over. But if any fires do get going before
and are not contained, these winds could become an issue.
Weber
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 52 78 53 83 55 / 10 5 5 5 10
Beaver OK 54 82 51 85 56 / 20 0 0 5 20
Boise City OK 48 73 49 79 51 / 40 5 5 20 20
Borger TX 55 79 57 85 58 / 20 5 5 5 10
Boys Ranch TX 53 80 52 84 54 / 20 5 5 10 10
Canyon TX 53 78 53 83 55 / 10 5 5 5 10
Clarendon TX 56 79 54 84 56 / 10 5 5 0 5
Dalhart TX 50 77 49 81 52 / 20 5 5 20 20
Guymon OK 51 78 52 83 55 / 30 0 0 10 20
Hereford TX 52 79 53 83 54 / 10 5 5 5 10
Lipscomb TX 56 80 52 85 56 / 20 0 0 5 10
Pampa TX 53 78 52 83 55 / 10 5 5 5 10
Shamrock TX 58 80 55 86 57 / 10 5 5 0 5
Wellington TX 60 82 56 87 59 / 10 5 5 0 5
&&
.AMA Watches/Warnings/Advisories...
TX...Wind Advisory from 9 PM this evening to 2 AM CDT Sunday for the
following zones: Dallam...Hartley.
OK...Wind Advisory from 9 PM this evening to 2 AM CDT Sunday for the
following zones: Cimarron.
&&
29/89Hazardous weather outlook, May 27, 4:41 PM CDT, 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 441 PM CDT Sat May 27 2017 OKZ001>003-TXZ001>020-280945- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 441 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms will be possible late this afternoon and evening across mainly the Oklahoma Panhandle and the northern portions of the Texas Panhandle. A few of these storms may be strong to marginally severe with hail near half an inch to around one inch in diameter, and wind speeds near 50 to 60 mph possible. Elevated Fire Weather will be possible this evening across Deaf Smith and Oldham County as winds will be out of the southwest 15-20 mph with relative humidities around 8 to 15 percent. Wind Advisories will be in effect for the northwest Panhandles as strong northerly winds behind a cold front will cause wind speeds of 30-40 mph for a brief period of time this evening. Overall winds will be breezy out of the north across the rest of the Panhandles. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible again Monday through Friday. Some storms could be strong, or possibly severe, but confidence is not high enough to pinpoint any specific locations or times as of yet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:44 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 46 min |
Nearby
Wind Advisories in Texas, 2017Wind Advisories in Oklahoma, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.